Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 393, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2008, 12:29 AM CDT for Custer County, Lincoln County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2008, 12:29 AM CDT (05:29 UTC)
- Expired
- Aug 4, 2008, 1:30 AM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Custer County, NE, Lincoln County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 040529
SVRLBF
NEC041-111-040630-
/O.NEW.KLBF.SV.W.0393.080804T0529Z-080804T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 130 AM CDT
* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...OR 22 MILES NORTH
OF CURTIS...AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 30 MILE MARKER 210 BY 1250 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4082 10042 4101 10058 4118 10009 4104 9998
4103 10021 4089 10021
TIME...MOT...LOC 0529Z 249DEG 18KT 4094 10035
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 040555
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM CDT MON AUG 4 2008
NEC041-111-040630-
/O.CON.KLBF.SV.W.0393.000000T0000Z-080804T0630Z/
CUSTER NE-LINCOLN NE-
1255 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF BRADY...OR 25 MILES SOUTH OF ARNOLD...MOVING
NORTHEAST AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHWESTERN CUSTER COUNTY AT 110 AM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4082 10042 4101 10058 4118 10009 4104 9998
4103 10021 4089 10021
TIME...MOT...LOC 0555Z 232DEG 15KT 4107 10021
$$
SPRINGER000
WWUS53 KLBF 040627
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
127 AM CDT MON AUG 4 2008
NEC041-111-040636-
/O.EXP.KLBF.SV.W.0393.000000T0000Z-080804T0630Z/
CUSTER NE-LINCOLN NE-
126 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES WILL EXPIRE AT 130 AM CDT...
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE STILL POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4082 10042 4101 10058 4118 10009 4104 9998
4103 10021 4089 10021
TIME...MOT...LOC 0626Z 232DEG 15KT 4115 10007
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:32 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 2:32 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN AUG 3 2008 .SYNOPSIS... SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE. EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .AVIATION... WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN THE NEXT FORECAST PACKAGE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Aug 3, 3:28 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SUN AUG 3 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS FOR STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Aug 4, 12:25 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 AM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL MAXWELL 41.08N 100.53W
08/04/2008 E0.75 INCH LINCOLN NE LAW ENFORCEMENT
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 3, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Aug 4, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| Aug 4, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 4, 12:51 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Aug 4, 4:23 PM CDT | River Flood Warning | LBF | Lincoln | 6 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.